North Carolina, 2003Flash Flood in North Carolina, July 14, 2003
July 14, 2003 · NWS RAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 14, 1:50 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 14, 1:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT MON JUL 14 2003
PER LOOK AT THE 18Z SOUNDINGS AND CURRENT WV IMAGERY...TRAINING WILL
BE MORE LIKELY ALONG THE SOUTHERN AND EASTERN SECTIONS OF THE CWFA.
WILL BE DROPPING THE WATCH OVER MY NORTHERN PIEDMONTS AND NORTHERN
COASTAL PLAINS. TROF AND ASSOCIATED SHEAR AXIS SHIFT TO THE COAST
AROUND MIDNIGHT...WILL EXTEND THE WATCH IN THE SOUTH AND EAST UNTIL
10 PM SO THAT IT CAN BE ALLOWED TO EXPIRE CONCURRENT WITH THE
EVENING UPDATE.
.RAH...FLOOD WATCH UNTIL 1000 PM FOR THE SOUTHEAST PIEDMONT...
SANDHILLS...AND SOUTHERN AND CENTRAL COASTAL PLAINS.
MLM
Hazardous weather outlook, Jul 14, 4:25 AM EST, 12 hours 35 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-141115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
525 AM EDT MON JUL 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT TODAY THROUGH EARLY EVENING.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA
TODAY. SOME STORMS MAY APPROACH SEVERE THIS AFTERNOON AND EARLY
EVENING. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS AND STORMS
REPEATEDLY MOVING OVER THE SAME AREA. SOILS ARE ALREADY QUITE
SATURATED ESPECIALLY SOUTHERN AND EASTERN SECTIONS FROM RECENT
RAINS OF THE PAST COUPLE OF DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATER TODAY FOR HEAVY
RAINFALL REPORTS AND FLOODING REPORTS.
RA
In the hours before
Special weather statement, Jul 14, 3:50 PM EST, 1 hour 10 minutes before
NCZ042-075-077-078-085-086-088-089-142145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT MON JUL 14 2003
...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING ACROSS THE SANDHILLS AND
SOUTHERN COASTAL PLAIN FROM SOUTHERN PINES THROUGH FAYETTEVILLE AND
GOLDSBORO...
AT 449 PM EDT... DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN DEVELOPING FROM ABERDEEN EAST THROUGH FORT BRAGG...
FAYETTEVILLE... LINDEN... SPIVEYS CORNER... AND NEWTON GROVE.
VERY HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES IN A HOUR WILL OCCUR
WITH THESE STORMS. DUE TO THE ALREADY SATURATED GROUND... FLASH
FLOOD WARNINGS MAY BE NEEDED IF THESE STORMS SHOW LITTLE MOVEMENT
BEFORE 530 PM.
BE READY TO TAKE QUICK ACTION IF FLOODING IS OBSERVED OR IF A
WARNING IS ISSUED. REMEMBER NEVER DRIVE THROUGH AREAS WHERE WATER IS
RUNNING ACROSS THE ROAD.
BADGETT
Flash Flood, Cumberland
- When
- July 14, 5:00 PM EST to 7:00 PM EST
- Where
- Cumberland County, Hope Mills
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.049, -78.827 (the zone’s center; the record gives no point)
Numerous roads were flooded in Hope Mills and near Fayetteville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 18, 20032 deaths · 19 events
- Tornadoes in Minnesota, July 14, 2003$2.7 million · F2 · 9 events
- Lightning Strike in Florida, July 14, 20031 death · 1 injured · 1 event
- Hurricane in Texas, July 14 to 16, 20032 injured · $11 million · 6 events
- Heat in California, July 14, 20031 death · 1 event
- Lightning Strikes in Florida, July 14, 2003$280,000 · 2 events
- Tornadoes and Hail in North Dakota, July 14, 2003F1 · 10 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 15 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 14 events
- Hail and Damaging Winds in North Dakota, July 14, 20031 in hail · 11 events
- Flash Flood and Hail in West Virginia, July 14, 2003$4,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 14, 20032.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5375424.